Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Had two total knee replacements. Knee still swollen and hurting. Leg crooked. What to do?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
I have had 2 total knee replacements in the same knee. Although my motion is better now, my knee is still swollen and hurting after 20 months. Also, my leg is crooked. Is there anything that can be done for me?
Posted Sat, 26 Oct 2013 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 8 hours later
Brief Answer:
Get a new X-ray done

Detailed Answer:
Hi and Thanks for your query.

Crooked leg after knee replacement could be due to malalignment of implant.It takes a long time to adjust to new geometry. As there is still swelling. pain and crooked leg after 20 months, I suggest you to get a new X-ray done to see the alignment and make sure it is not beginning to loosen.
If you have access to a physiotherapist ask if there is anything you can do to compensate for the difference. Over time the muscles and soft tissues may compensate.

I do hope that you have found something helpful and informative and I will be glad to answer any further query.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor